Digestive Disorders / Gastroenterology Expert Forum
burning stomach
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

burning stomach

I have suffered with a burning sensation in my stomach for several months. Three weeks ago I had my gall bladder removed and the doctors checked my stomach and colon with a camera but found no ulcerations or any other problems witch might be causing the burning sensations which are almost all localized in my stomach area. No hiatal hernia pain to speak of.
  Almost any medications or foods cause an unbearable burning. I have tried using Mylanta II but it is only temporary relief. Tagamet and Zantac types of medications are also pain causing and I don't seem to get any relief from them. I have also tried anti-spasmotics, doxepin, and numerous other medicines, all causing burning but offering no relief. The only foods I can tolerate are sips of milk and a few bites of rice or bread but they quickly turn on me and cause the burning as well.
  Health food stores suggested an aloe vera product and replacement bacteria for the stomach. I have an appointment with another internal med. specialist but it is still 5 days away and I don't know if I can tolerate this pain any longer. What are your thoughts on the aloe vera or any other help to get through until next week? I have lost a lot of faith in my medical team and don't know if I will get any relief from the next specialist. I have lost a lot of weight and can't afford to lose much more. I am a 79 year old female on no medication other than Xanax 0.25mg three times a day. Please offer me any advice. I appreciate your time and consideration.  Marcella
Related Discussions
3 Comments
Blank
Avatar_n_tn
I would certainly try the aloe vera, you haven't much to lose there and it won't hurt you.  I'm suffering from stomach problems too and find some relief by drinking licorice tea.  That has to be taken with caution however as it can raise the blood pressure if it is taken over too long a period of time.
Blank
Avatar_n_tn
I have been going through the exact same thing..Can only eat jello,pudding(made with soy milk) I basically live on Ensure drinks..I am having an endoscope procedure done on Tuesday,this comming week.The following week,I will have the hida scan..I still have my gall bladder.
The last few days,I have been using Riopan Plus,and it does relieve some of the pain..You might want to try this..
If you get any answeres,please post them,and I will do the same..Hoping you feel better soon..Kaylien
Blank
Avatar_n_tn
I would really recommend trying DGL (deglycerrized licorice root).  It is a natural herb, and acts as a protectant to the lining of the stomach, and has helped me with the burning in my stomach.  Anyway, it might be worth a try,best of luck
Blank
Continue discussion Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank